MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After placing olympus's 0.025 inch visiglide 2 in the intrahepatic bile duct, the physician straightened zebd-7-10/ lot# c1423528 with the straightener in order to advance it over the wire guide.Then, the pigtail got kinked, so it was replaced with another zebd-7-10/ lot# c1362625.However, the same thing occurred on the zebd-7-10/ lot# c1362625.(another complaint was opened to address the failure with the second device) therefore, boston scientific's stent flexima was used instead to complete the procedure.There have been no adverse effects to the patient reported.
 
Event or Problem Description
This complaint is being reported under the fda mdr malfunction precedence "stent kinked" after placing olympus's 0.025inch visiglide 2 in the intrahepatic bile duct, the physician straightened zebd-7-10/ lot# c1423528 with the straightener in order to advance it over the wire guide.Then, the pigtail got kinked, so it was replaced with another zebd-7-10/ lot# c1362625.However, the same thing occurred on the zebd-7-10/ lot# c1362625.(another complaint was opened to address the failure with the second device) therefore, boston scientific's stent flexima was used instead to complete the procedure.There have been no avderse effects to the patient reported.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).(b)(4).Importer site establishment registration number: (b)(4).This complaint report relates to the second complaint zebd-7-10/ lot # c1423528.Additional information: physician's comment: i have seen the event (stent kinking) occasionally when i worked in previous hospital, but never experienced that the same thing occurred on two devices in series.Diameter of the pigtail has become smaller than before.I definitely think that diameter of pigtail was bigger in the past.Sales rep's comment: i have reported kink in the stent several times before, but no action to improve the product has been made by manufacturer.Is the manufacturer not going to take it serious? lab evaluation: 1 x zebd-7-10 device of lot # c1423528 was returned to cirl for evaluation.On evaluation of the returned device kinks were observed at # 3 porthole ductal and #1 porthole proximal.An 0.035 wire guide passed through the device.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, it is possible that the stent became kinked during straightening or passing wire guide.A precaution included in instructions for use, ifu0045-6 states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." it may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ is used.The complaint is confirmed as the failure was verified in the laboratory and the stent was found to have kinks.Documents review: a review of the manufacturing records for the device of lot # c1423528 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1423528; upon review of complaints this failure mode has not occurred previously with this lot # c1423528.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per the precautions section of the ifu0045-6; "care must be exercised when straightening the pigtails curls* in order to avoid kinking or breaking the stent." the japanese packaging insert c-es0202m14 rev.8 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Summary: complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7718506
Report Number3001845648-2018-00334
Device Sequence Number995791
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)201120(10)C1423528
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2020
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC1423528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/29/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1